# SDR NSVA2008011

- Difficulty date: March 19, 2008
- Submitted: March 20, 2008
- Operation: Air carrier
- Aircraft: N188WQ
- Make and model: Bombdr DHC8402
- Aircraft serial: 4188
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

ELECTRICAL BURNING TYPE SMELL IN AFT GALLEY SECTION OF AIRCRAFT.  ATTEMPTED TO LOCATE SMELL IN CABIN, GAINED ACCESS TO THE GALLEY LIGHT CONTROL PANEL, VISUALLY INSPECTED SWITCHES AND BALLAST, FOUND NO OBVIOUS DAMAGE TO BALLAST OR ELECTRICAL CONNECTOR.  OPENED REAR SERVICE DOORS, A/C CLEARED OF SMELL SELECTED CABIN LIGHTING ON WHILE APU WAS RUNNING AND SMELL RETURNED THEN SHUT DOWN APU, INSPECTED APU COMPARTMENT FOUND OIL SERVICE LEVEL NORMAL, BUT FOUND CARBON LIKE FILM ON GENERATOR, WITH A/C NOW ON GPU POWER AND APU SHUT OFF SELECTED ALL CABIN INTERIOR LIGHTING ON FOR APPROX 45 MIN.  CABIN AND GALLEY REMAINED FREE OF ELECTRICAL FUMES, THEN ALONG WITH MXCO DETERMINED POSSIBLE CAUSE OF FUMES TO COME FROM APU WHILE IN OPERATION DEFERRED APU IAW MEL 49-00-1.
